MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM
Catalog Number 01.12.034
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 06/16/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 april 2018.Lot 081305: (b)(4) items manufactured and released on 10 july 2008.Expiration date: 2013-05-31.No anomalies found related to the problem.To date, all the items of the same lot have been already sold without any similar reported event.Clinical evaluatiuon performed on 19 april 2018 by medical affairs: partial hip revision surgery (stem and head) occurred 8 years after primary cementless total hip arthroplasty in a (b)(6) year old man.The patients was complaining about pain and the surgeon determined that the stem loosened.Aseptic loosening is a possible literature described mid/long term adverse event after primary cementless tha and causes are often unknown.In such a case, the suspicion of an infecting agent comes round, because the appearance of femur does not lead to suspect a mechanical failure which should be visible given the time frame.However, no elements support this hypothesis.Therefore, the reason of this event cannot be determined.
 
Event or Problem Description
Revision due to pain on the femur about 8 years after primary.The stem was loose.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7442814
Report Number3005180920-2018-00244
Device Sequence Number1718361
Product Code JDI
UDI-Device Identifier07630030802164
UDI-Public07630030802164
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Home Health Aide
Device Expiration Date05/31/2013
Device Catalogue Number01.12.034
Device Lot Number081305
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight88